Several Vidor Junior High School students were transported to the hospital following a reported overdose at the school.
Vidor firefighters and EMS responded to the school and transported seven female eight grade students to area hospitals Thursday morning according to a release from the Vidor Independent School District.
Several parents who have kids at the school like Lisa Terrell were worried when they saw the ambulances.
"Its unusual for something like this at the junior high level we don't have that much trouble at the junior high level at all," said Terrell.
Students brought an over-the-counter cold medication to the school which was shared with other students according to the release.
The over-the-counter medicine that the students took was Coricidin in pill form according to the district.
When students went to the nurse vomiting EMS was called to the campus the release said.
Terrell said luckily her daughter was not affected but believes its important for parents to talk about drugs with their parents.
"Maybe we will be aware of things going on and if there is an accident I'm sure every parent wants to know what is going on," said Terrell.
Coricidin contains Dextromethorphan, or DMX, which can be found in more than 120 over the counter cold medications according to a Drug Enforcement Administration fact sheet on the medication.
The usual adult dose is 15 to 30 mg three to four times daily and when taken as directed there are rarely noticeable side-effects according to the DEA.
DXM is abused in large doses by abusers to experience hallucinations and euphoria according to the DEA.
The pill forms of Coricidin make it easier to abuse by enabling abusers to ingest higher amounts without having to drink large amounts of unpleasant tasting syrup according to the DEA.
MORE | DEA Drug Fact Sheet
The pills are also easier to conceal than a bottle of syrup.
Parents were contacted and the incident, which will be investigated by the district, was handled according to the school's guidelines the release said.